Main Content

SCSU Teaching Academy

2017 SCSU Teaching Academy

Promoting Access and Opportunities for Success

 

For more details on the sessions listed below, please click here.

Adanti Student Center, Ballroom B

Monday, May 22

8:30-9:00 am                Continental Breakfast

9:00-10:00 am              Welcome and Introductions

10:00-10:15 am             Break

10:15-11:45 am              Roundtables on strand topics:  two 40 min roundtable sessions for each topic, 10:15-10:55 am; 11:00-11:40 am)                                                                                            

  • Using mindfulness to cope with faculty incivility – Dr. Cheryl Green, Nursing
  • Learning with our students: Best practices for student engagement in the age of millennials – Dr. Jean Breny, Public Health
  • Bridging the gap between theory and practice using social justice projects – Dr. Melanie Savelli, Communication
  • The rewards and challenges of educating students with ASD at SCSU – Dr. Barbara Cook, Communication Disorders, Ms. Doreen Tilt and Dr. Ruth Eren, Center for Excellence on ASD

11:45-12:30 pm           Lunch & Networking

12:30-1:45 pm             Plenary on Culturally Responsive Pedagogy (75 min)

 Dr. Meredith Sinclair, English & Dr. Jessica Powell, Curriculum and Learning

1:45-2:00 pm               Break

2:00-3:00 pm              Concurrent sessions (60 min)

  • Target X: The new graduate admissions process – Lisa Galvin, Graduate Admissions
  • SCSU Admissions 101 – Alexis Haakonsen, Admissions
  • Financial literacy training and smart money management for all – Lew DeLuca, Student Financial Literacy and Advising
  • Degree Works and academic road maps – Ebonee Brown, Registrar
  • Connecting Taekwondo with the academic success and learning experiences of millennial students – Dr. Kimberly Petrovic, Nursing

Tuesday, May 23

8:30-9:00 am                Continental Breakfast

9:00-9:15 am                 Welcome and Introductions

9:15-10:15 am                  Techniques of TED Talk (60 min)

Dr. Natalie Starling, Counseling and School Psychology

10:15-10:30 am            Break

10:30-11:45 am           Concurrent Workshops #1 (75 min)

  • Multi-window management for teaching and learning – Omar Abid and Robert Workman, Computer Science
  • Technology tools to activate student learning in the classroom and facilitate writing research – Dr. Jess Gregory, Educational Leadership and Policy Studies, Dr. Heather Warner, Communication Disorders, and Dr. Aukje Lamonica, Public Health
  • Fake news, bad science and predatory journals: Information evaluation for the academic – Rebecca Hedreen, Sue Clerc,  and Kari Swanson, Library Services

11:45-12:30 pm            Lunch & Networking

12:30-1:45 pm              Concurrent Workshops #2 (75 min)

  • Quick tips for using iMovie – Dr. Jodie Mozdzer Gil and Prof. Vern Williams, Journalism
  • Online engagement is not an oxymoron – Dr. Luke Eilderts and Dr. Elena Schmitt, World Languages and Literatures
  • Reader-friendly writing and how to teach it – Dr. Elizabeth Kalbfleisch, English/WAC/Writing Center
  • Fusing integrated curriculum design and social justice learning – Dr. Bonnie Farley-Lucas, Communication

1:45-2:00 pm                 Break

2:00-3:15 pm                Concurrent Workshops #3 (75 min)

  • TED Talk style: Engage your audience like a TED Presentation – Dr. Natalie Starling, Counseling and School Psychology
  • Incorporating e-Tools for learning and assessment in the college classroom – Dr. Olcay Yavuz, Educational Leadership and Policy Studies
  • Students on FYRE: Integrating meaningful research into the Tier 1 and 2 of the LEP – Dr. Nicole Henderson, English/FYE and Dr. Brian Johnson, English